Alert archive / Nebraska / Special Weather Statements in 2018
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Aug 5, 2018, 9:24 PM MDT for Perkins County, Nebraska. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2018, 9:24 PM MDT (03:24 UTC)
- Expired
- Aug 5, 2018, 10:00 PM MDT
- In force
- 36 min
- Issued by
- NWS North Platte, NE
County Perkins County, NE
The radar
The North Platte radar (KLNX), 163 km from the middle of the area, began a volume at 03:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.4 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2214 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1009 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 248 m²/s²
- Significant tornado parameter
- 2.6
- Supercell composite
- 14.3
The text
As transmitted.
337
WWUS83 KLBF 060324
SPSLBF
Special Weather Statement
National Weather Service North Platte NE
924 PM MDT SUN AUG 5 2018
NEZ058-060400-
Perkins NE-
924 PM MDT SUN AUG 5 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PERKINS COUNTY UNTIL 1000
PM MDT...
At 924 PM MDT, Doppler radar was tracking a strong thunderstorm near
Venango, or 11 miles west of Grant, moving northeast at 15 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Grant, Venango, Brandon and Wild Horse Spring.
This includes Highway 61 between mile markers 63 and 78.
LAT...LON 4094 10206 4100 10205 4100 10159 4086 10159
4071 10184 4070 10205
TIME...MOT...LOC 0324Z 230DEG 15KT 4083 10195
$$
SnivelyWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Aug 5, 5:45 PM MDT, 3 hours 39 minutes earlier.
Area forecast discussion, Aug 5, 5:45 PM MDT, 3 hours 39 minutes before
Area Forecast Discussion National Weather Service North Platte NE 645 PM CDT Sun Aug 5 2018 .SHORT TERM...(This evening through Monday) Issued at 245 PM CDT Sun Aug 5 2018 An active and uncertain period in the short term is making the forecast difficult to pin down. There are several disturbances, boundaries, and an incoming upper level jet providing forcing and focus for thunderstorms. There is also plenty of moisture to fuel these storms with precipitable water values are near record levels. Wind shear looks to be abundant so the tornado threat is still there, especially as the low level jet strengthens this afternoon south of a stationary boundary draped across central Nebraska. This doesn't necessarily mean that everything is going to come together for supercells however. There is still a significant amount of cloud cover around that will limit the amount of surface heating that takes place over much of the state. It looks like we will end up with mainly sub severe storm activity for the next few hours as that jet support arrives but given the amount of shear available, if some clearing also happens, even a small amount, a storm or two could get organized so they will be watched closely through the afternoon hours. Also, there is some clearing off to our west with severe thunderstorms ongoing in Wyoming. When these storms move into the Panhandle and into western Nebraska, they should move through unimpeded given the amount of dynamic support and moisture available. Showers and storms clear out overnight leaving behind cooler westerly flow for Monday. It looks like a pleasant day with high temperatures near 80 degrees and light north winds. A weak disturbance moves through late in the afternoon with showers possible again, but mainly north of Highway 2. .LONG TERM...(Monday night through Sunday) Issued at 245 PM CDT Sun Aug 5 2018 A shortwave trof will move over Nebraska Monday afternoon and Monday night. This may be enough forcing to generate a few isolated to scattered showers and thunderstorms across the CWA. Confidence is low in initiation of thunderstorms so have kept PoPs low with the greatest chance of any storm development Monday evening across the northern CWA. Chances for showers and thunderstorms continue Tuesday afternoon and evening and Wednesday afternoon and evening however it looks to be widely scattered. Models are not in consensus with thunderstorm development so confidence is low in any widespread coverage at this time. Upper level ridge aloft will continue to expand northward across the northwest CONUS. By Thursday the upper level high will be across the western US with the ridge building into far northern Canada bringing a more northerly flow to the High Plains by Friday. With this synoptic pattern in place through the end of the forecast period, western and north central Nebraska should remain dry as the ridge continues to expand eastward through the weekend. Highs will remain near seasonable with temperatures mostly in the 80s. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 645 PM CDT Sun Aug 5 2018 Thunderstorms will be the main aviation concern tonight. Coverage is very isolated currently. Do expect development in the panhandle the next few hours, which should spread east late evening and overnight. This may form into a cluster or two of storms, with uncertainty on lcations impacted. KLBF is more likely to be impacted, primarily from 03z-07z, and included as a tempo for 4SM TSRA OVC025CB. On Monday, expecting scattered high clouds. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Allen LONG TERM...Gomez AVIATION...Roberg
Hazardous weather outlook, Aug 5, 7:11 PM MDT, 2 hours 13 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 811 PM CDT Sun Aug 5 2018 NEZ004>010-022>029-035>038-056>059-069>071-094-070115- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 811 PM CDT Sun Aug 5 2018 /711 PM MDT Sun Aug 5 2018/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Scattered thunderstorms are possible tonight across most of western and north central Nebraska. Some storms may be strong to severe with the main hazards being wind damage, large hail, and heavy rainfall. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A few thunderstorms are possible through Wednesday evening. The risk of severe weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening for areas west of highway 83. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Roberg
In the hours before
Local storm report, Aug 5, 4:20 PM MDT, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
520 PM CDT SUN AUG 5 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM HAIL 12 ESE CRESCENT LAKE NW 41.65N 102.21W
08/05/2018 E1.75 INCH GARDEN NE PUBLIC
HAIL RANGING IN SIZE FROM MARBLES TO GOLF BALLS. LASTED
10 TO 15 MINUTES. TIME ESTIMATED FROM RADAR.
&&
JURGENSENSpecial weather statement, Aug 5, 4:29 PM MDT, 4 hours 55 minutes before
Special Weather Statement National Weather Service North Platte NE 429 PM MDT SUN AUG 5 2018 NEZ022-035-057-052300- Arthur NE-Garden NE-Keith NE- 429 PM MDT SUN AUG 5 2018 ...SIGNIFICANT WEATHER ADVISORY FOR ARTHUR...NORTH CENTRAL KEITH AND EAST CENTRAL GARDEN COUNTIES UNTIL 500 PM MDT... At 429 PM MDT, Doppler radar was tracking a strong thunderstorm 14 miles west of Arthur, moving southeast at 35 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Arthur, Velma, Haythorn Lake, Jensen Lake, Bourquim Hill and McKeag. This includes the following highways... Highway 61 between mile markers 107 and 129. Highway 92 between mile markers 165 and 172. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 900 PM MDT for the Panhandle of, southwestern and west central Nebraska. LAT...LON 4155 10215 4174 10199 4159 10151 4130 10177 TIME...MOT...LOC 2229Z 299DEG 33KT 4160 10197 Gomez
Special weather statement, Aug 5, 4:44 PM MDT, 4 hours 40 minutes before
Special Weather Statement
National Weather Service North Platte NE
444 PM MDT SUN AUG 5 2018
NEZ058-069-052315-
Chase NE-Perkins NE-
444 PM MDT SUN AUG 5 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PERKINS AND WESTERN
CHASE COUNTIES UNTIL 515 PM MDT...
At 444 PM MDT, Doppler radar was tracking a strong thunderstorm over
Amherst, or 9 miles northeast of Holyoke, moving southeast at 60 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Imperial, Lamar, Crete, Chase and Wanamaker State Wildfire Management
Area.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
southwestern Nebraska.
LAT...LON 4044 10206 4076 10205 4075 10204 4054 10162
4035 10190 4035 10194
TIME...MOT...LOC 2244Z 302DEG 53KT 4067 10215
GomezSpecial weather statement, Aug 5, 5:28 PM MDT, 3 hours 56 minutes before
Special Weather Statement National Weather Service North Platte NE 528 PM MDT SUN AUG 5 2018 NEZ057-060000- Keith NE- 528 PM MDT SUN AUG 5 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL KEITH COUNTY UNTIL 600 PM MDT... At 527 PM MDT, Doppler radar was tracking a strong thunderstorm near Kingsley Dam, or 9 miles north of Ogallala, moving southeast at 20 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Ogallala, Lemoyne, Keystone, Roscoe, Kingsley Dam, Nevens and Broganville. This includes the following highways... Highway 61 between mile markers 83 and 106. Highway 92 between mile markers 132 and 138. Interstate 80 in Nebraska between mile markers 125 and 138. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. If on or near Lake McConaughy, get out of the water and move indoors or inside a vehicle. Remember, lightning can strike out to 10 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. && A Severe Thunderstorm Watch remains in effect until 900 PM MDT for southwestern Nebraska. LAT...LON 4127 10185 4138 10165 4118 10135 4101 10169 TIME...MOT...LOC 2327Z 320DEG 18KT 4126 10171 Jurgensen
Special weather statement, Aug 5, 7:22 PM MDT, 2 hours 2 minutes before
Special Weather Statement National Weather Service North Platte NE 722 PM MDT SUN AUG 5 2018 NEZ004-060145- Sheridan NE- 722 PM MDT SUN AUG 5 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SHERIDAN COUNTY UNTIL 745 PM MDT... At 722 PM MDT, Doppler radar was tracking a strong thunderstorm near Slim Buttes, or 14 miles northeast of Chadron, moving northeast at 20 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... White Clay, Pine Ridge, Intersection of Highway 87 and Craven Creek Road and Intersection of Highway 87 and Larabee Road. LAT...LON 4300 10226 4284 10279 4300 10279 TIME...MOT...LOC 0122Z 224DEG 18KT 4299 10283 Snively
Special weather statement, Aug 5, 9:24 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
924 PM MDT SUN AUG 5 2018
NEZ058-060400-
Perkins NE-
924 PM MDT SUN AUG 5 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PERKINS COUNTY UNTIL 1000
PM MDT...
At 924 PM MDT, Doppler radar was tracking a strong thunderstorm near
Venango, or 11 miles west of Grant, moving northeast at 15 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Grant, Venango, Brandon and Wild Horse Spring.
This includes Highway 61 between mile markers 63 and 78.
LAT...LON 4094 10206 4100 10205 4100 10159 4086 10159
4071 10184 4070 10205
TIME...MOT...LOC 0324Z 230DEG 15KT 4083 10195
SnivelyThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 9:50 PM MDT | Special Weather Statement | LBF | Perkins | 40 min |
| Aug 5, 10:06 PM MDT | Special Weather Statement | LBF | Sheridan | 39 min |
| Aug 5, 10:44 PM MDT | Special Weather Statement | LBF | Sheridan | 46 min |
| Aug 5, 10:48 PM MDT | Special Weather Statement | LBF | Hayes | 42 min |
| Aug 5, 11:15 PM MDT | Special Weather Statement | LBF | Frontier | 45 min |
| Aug 6, 5:10 PM MDT | Severe Thunderstorm Warning | LBF | Garden | 50 min |
| Aug 6, 5:51 PM MDT | Severe Thunderstorm Warning | LBF | Garden | 54 min |
Nearby
Special Weather Statements in Nebraska, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.